Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 6, 2010, 7:06 PM MDT for Roosevelt County, New Mexico. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2010, 7:06 PM MDT (01:06 UTC)
- Expired
- Jul 6, 2010, 9:00 PM MDT
- In force
- 114 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 57 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 7:13 PM MDT | FLASH FLOOD | Portales, NM | 1.5 FEET OF STANDING WATER ON 18TH STREET IN PORTALES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 2591 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771 WGUS55 KABQ 070106 FFWABQ NMC041-070300- /O.NEW.KABQ.FF.W.0013.100707T0106Z-100707T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 706 PM MDT TUE JUL 6 2010 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 900 PM MDT * AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR PORTALES. THIS STORM WAS NEARLY STATIONARY. SPOTTERS HAVE REPORTED OVER 2.5 INCHES OF RAIN IN UNDER AN HOUR AND A HALF. 2 TO 4 INCHES OF WATER IS ALREADY RUNNING DOWN AREA ROADWAYS...AND THIS WILL INCREASE AS ADDITIONAL RAINFALL FALLS THIS EVENING. ROADWAYS MAY BECOME IMPASSABLE. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3424 10348 3425 10325 3404 10326 3403 10346 $$ 34
2 follow-up statements
511 WGUS75 KABQ 070131 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 731 PM MDT TUE JUL 6 2010 NMC041-070300- /O.CON.KABQ.FF.W.0013.000000T0000Z-100707T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROOSEVELT- 731 PM MDT TUE JUL 6 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL ROOSEVELT COUNTY... AT 726 PM MDT...SKYWARN SPOTTERS REPORTED FLASH FLOODING ALONG 18TH STREET IN PORTALES WHERE STANDING WATER WAS 18 INCHES DEEP. THOUGH THE STORM THAT PRODUCED THE FLASH FLOODING HAS WEAKENED SOME...ADDITIONAL STRONG STORMS MAY MOVE THROUGH THE AREA THIS EVENING. REGARDLESS...STANDING WATER AND HEAVY RUNOFF WILL CONTINUE THROUGH THE EVENING HOURS. PERSONS IN PORTALES SHOULD NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. LOCATIONS IMPACTED INCLUDE... PORTALES... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3424 10348 3425 10325 3404 10326 3403 10346 $$ 34
571 WGUS75 KABQ 070257 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 857 PM MDT TUE JUL 6 2010 NMC041-070305- /O.EXP.KABQ.FF.W.0013.000000T0000Z-100707T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROOSEVELT- 857 PM MDT TUE JUL 6 2010 ...FLASH FLOOD WARNING WILL EXPIRE AT 900 PM MDT FOR CENTRAL ROOSEVELT COUNTY... LOCAL LAW ENFORCEMENT HAS REPORTED THERE ARE STILL AREAS OF STANDING WATER ACROSS THE PORTALES AREA AND SOME VEHICLES ARE STRANDED. ADDITIONAL RAINFALL WILL BE LIGHT THROUGH 11 PM... THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AND REPLACED WITH A FLOOD ADVISORY. LAT...LON 3424 10348 3425 10325 3404 10326 3403 10346 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:50 PM MDT, 16 minutes earlier.
Area forecast discussion, Jul 6, 6:50 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 650 PM MDT TUE JUL 6 2010 .UPDATE... INCREASED POPS CONSIDERABLY OVER THE EAST AND ADDED MENTION OF HEAVY RAIN FOR MOST OF THE EASTERN PLAINS. ALSO ADDED EXTEND OF DRY STORMS OVER THE WEST. CHJ && .PREV DISCUSSION...302 PM MDT TUE JUL 6 2010... THE MAIN 500 MB HIGH PRESSURE CENTROID WILL REMAIN OVER THE EASTERN UNITED STATES THROUGH MID WEEK...THEN IT WILL SHIFT TO THE VICINITY OF LOUISIANA ON FRIDAY AND REMAIN THERE INTO NEXT WEEK. MEANWHILE...A BACK DOOR COLD FRONT WILL DIVE INTO NM FROM THE NORTHEAST WEDNESDAY NIGHT AND SHOULD REACH ALL OF THE WAY TO THE AZ BORDER BY THURSDAY NIGHT...AS A WEAKNESS IN THE H5 RIDGE ROTATES AROUND THE WESTERN PERIPHERY OF THE HIGH AND MOVES NORTHWARD ACROSS NM. THIS WILL ADVECT A PERSISTENT FLOW OF SUBTROPICAL MOISTURE INTO OUR STATE WITH INCREASED SHOWER AND THUNDERSTORM ACTIVITY WEDNESDAY THROUGH SATURDAY. THE RESULTANT INCREASE IN CLOUD COVER AND MODEST COOL AIR ADVECTION IN THE LOW LEVELS WILL ALSO SPELL COOLER TEMPERATURES...BEGINNING IN THE EAST WEDNESDAY BEFORE SPREADING TO INCLUDE THE WEST ON THURSDAY. THURSDAY AND FRIDAY AFTERNOON HIGHS MAY CRATER AT 6 TO 12 DEGREES BELOW NORMAL IN THE EAST...WITH READINGS UP TO 5 DEGREES BELOW NORMAL IN THE WEST. WORTH NOTING...NAM AND GFS INDICATE AN MCS WILL ROLL EASTWARD OFF THE SANGRES AND ACROSS NE NM AND PERHAPS SE CO WITH OUTFLOW HELPING TO DRIVE THE FRONT INTO THE STATE WITH FORCE WEDNESDAY NIGHT. LOOK FOR GUSTY EAST WINDS BELOW CANYONS OPENING INTO THE RIO GRANDE VALLEY EACH AFTERNOON AND EVENING THROUGH FRIDAY. SUNDAY MODELS SUGGEST THE WEATHER PATTERN MAY SHIFT AS A LOBE OF HIGH PRESSURE REDEVELOPS OVER AZ AND THE MAIN H5 HIGH PRESSURE CENTROID OVER THE LOWER MISSISSIPPI RIVER VALLEY GETS SQUASHED SOUTHWARD BY A BROAD UPPER LOW CROSSING THE NORTHERN GREAT PLAINS. THIS WILL SUBJECT THE FORECAST ARE TO A DRIER NORTHWEST FLOW ALOFT AND DRIVE ANOTHER BACK DOOR COLD FRONT INTO THE STATE SUNDAY NIGHT AND MONDAY. ALTHOUGH THE MODELS CURRENTLY PROG THIS FRONT TO BE SURPRISINGLY DRY...ENOUGH MOISTURE SHOULD REMAIN FOR A CHANCE OF THUNDERSTORMS DAILY THROUGH THE FIRST PART OF THE COMING WORK WEEK. WESTERN TEMPERATURES SHOULD ALSO RISE NEAR AND A LITTLE ABOVE NORMAL AS THE NEW WORK WEEK COMMENCES. HOWEVER...THE BACK DOOR COOL FRONT IN THE EAST SHOULD HOLD TEMPS CLOSER TO NORMAL. 44 .AVIATION... THE MAIN THUNDERSTORM ACTIVITY PRODUCING SHORT DURATION MVFR CONDITIONS AND MTN TOP OBSCD WILL CONTINUE TO AFFECT AREAS ALONG AND TO THE EAST OF THE CENTRAL MOUNTAIN CHAIN THROUGH THE AFTERNOON AND INTO THE EVENING. DURING THE OVERNIGHT PERIOD...AREAS OF LOW CLOUDS AND SOME VIS RESTRICTIONS ARE ALSO EXPECTED TO DEVELOP ACROSS THE EAST. ESPECIALLY AFFECTING AREAS JUST TO THE EAST OF THE CENTRAL MOUNTAINS WHERE HEAVIER RAIN HAS FALLEN. THE ACTIVE THUNDERSTORM PATTERN WILL SPREAD FURTHER WEST ON THURSDAY. GUSTY EAST/SOUTHEAST GAP WINDS ALSO EXPECTED ALONG THE CENTRAL MOUNTAIN CHAIN TONIGHT WITH PEAK VALUES BETWEEN 30 TO 35 KT AFFECTING SAF AND ABQ. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 .FIRE WEATHER... CONFIDENCE REMAINS HIGH THAT MOISTURE CURRENTLY LOCKED UP ACROSS THE EASTERN HALF OF THE FORECAST AREA WILL GRADUALLY SLIDE FURTHER WEST DURING THE NEXT TWO DAYS. THIS WILL SET THE STAGE FOR HIGHER HUMIDITY...MORE AFTERNOON CLOUD COVER AND SCATTERED WETTING RAIN THROUGH THE REST OF THE WORK WEEK AND INTO THE WEEKEND. IN THE MEANTIME...SCATTERED WETTING RAIN WILL BE FOUND ALONG AND TO THE EAST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AND INTO THE EVENING. THIS ACTIVITY WILL ENHANCE A PRETTY DECENT GAP WIND TONIGHT ALONG THE CENTRAL MOUNTAINS AND PUSH MOISTURE FURTHER WEST...GENERALLY ALONG THE CONTINENTAL DIVIDE EASTWARD TO THE RIO GRANDE VALLEY. SOME AREAS NEAR THE AZ BORDER HOWEVER...COULD SEE A SHALLOW DEWPOINT SURGE BY MID MORNING TOMORROW. THE MOISTURE WILL MAKE ITS DIURNAL SLOSH BACK TO THE EAST DURING THE DAY ON WEDNESDAY BUT REINFORCING OVERNIGHT PUSHES BOTH WEDNESDAY NIGHT AND THURSDAY NIGHT WILL PUSH ABUNDANT LOW LEVEL MOISTURE PAST THE ARIZONA STATE LINE. THIS WILL SET THE STAGE FOR SCATTERED WETTING RAIN BY THE END OF THE WEEK. THE MAIN WETTING THUNDERSTORM FOCUS IN THE NEAR TERM WILL BE CENTRAL AREAS BUT GRADUALLY SHIFT TO THE WESTERN THIRD BY FRIDAY AND CONTINUING INTO THE WEEKEND AS THE UPPER HIGH...LOCATED JUST TO THE EAST OF THE STATE...ALLOWS MONSOONAL MOISTURE TO FLOW UP FROM MEXICO. DURING THIS SAME PERIOD...THE EASTERN PLAINS WOULD BECOME A BIT MORE STABLE WITH LESS WETTING RAIN CHANCES. THE EARLIER HALF OF NEXT WEEK STILL LOOKS TO BE A LITTLE UNCERTAIN. HOWEVER SOME OF THE MODELS ARE PAINTING A RE-SHIFT IN THE UPPER HIGH POSITION...CENTERING MORE OVER THE WESTERN TIER OF THE US. THIS WOULD PROVIDE A BRIEF DOWNTURN IN PRECIPITATION CHANCES VERY EARLY IN THE WEEK AREAWIDE. HOWEVER THIS COULD BE SHORT LIVED BECAUSE THIS WOULD ESSENTIALLY OPEN UP THE EASTERN HALF OF THE STATE TO BACK DOOR FRONTAL EFFECTS. THUS ESSENTIALLY PROVIDING AN UPTICK IN PRECIPITATION CHANCES...FAVORING EAST BY MID WEEK NEXT WEEK. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Jul 6, 6:00 AM MDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUL 6 2010 NMZ501>540-071200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT TUE JUL 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... ISOLATED STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL...GUSTY WINDS...DANGEROUS LIGHTNING AND SMALL HAIL MAY DEVELOP EAST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON INTO THE EVENING. THE AREA WITH THE GREATEST POTENTIAL OF STRONGER STORMS WILL BE MAINLY NEAR AND NORTH OF A LINE FROM TUCUMCARI TO PECOS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER AGAIN IS LOW. BUT A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING NEAR AND NORTH OF THE INTERSTATE 40 CORRIDOR TO THE EAST OF THE CENTRAL MOUNTAIN CHAIN. A STORM OR TWO COULD BRIEFLY REACH SEVERE LIMITS. THE PRIMARY THREATS WILL BE HAIL...STRONG WINDS AND HEAVY RAINFALL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AND WEDNESDAY AFTERNOON AND EVENING IN NORTHEAST NEW MEXICO FOR SEVERE WEATHER REPORTS. 43
In the hours before
Special weather statement, Jul 6, 5:39 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 PM MDT TUE JUL 6 2010 NMZ530-531-070030- HARDING COUNTY-UNION COUNTY- 539 PM MDT TUE JUL 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION AND NORTHEASTERN HARDING COUNTIES THROUGH 630 PM MDT... AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT DORA TO 15 MILES WEST OF SEDAN...AND MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THESE STORMS INCLUDE...MOUNT DORA...CLAYTON AND SEDAN. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3670 10323 3603 10311 3599 10348 3670 10359 TIME...MOT...LOC 2339Z 265DEG 3KT 3656 10343 3619 10338 34
Special weather statement, Jul 6, 5:50 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 PM MDT TUE JUL 6 2010
NMZ535-536-070030-
CURRY COUNTY-ROOSEVELT COUNTY-
550 PM MDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CURRY AND EASTERN
ROOSEVELT COUNTIES THROUGH 630 PM MDT...
AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTH OF PORTALES...MOVING NORTHEAST AT 5
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...PORTALES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3436 10329 3435 10304 3420 10304 3405 10329
3412 10345
TIME...MOT...LOC 2350Z 215DEG 6KT 3414 10332
34Special weather statement, Jul 6, 6:11 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
611 PM MDT TUE JUL 6 2010
NMZ531>534-537-070100-
DE BACA COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-HARDING
COUNTY-QUAY COUNTY-
611 PM MDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...
NORTHERN DE BACA...EASTERN GUADALUPE...QUAY AND SOUTHEASTERN HARDING
COUNTIES THROUGH 700 PM MDT...
AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
NARA VISA TO 7 MILES EAST OF TUCUMCARI TO 8 MILES SOUTHEAST OF
MONTOYA TO PUERTO DE LUNA...AND MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.
AREAS AFFECTED BY THESE STORMS INCLUDE...LOGAN...QUAY...SUMNER
LAKE...RAGLAND...SAN JON...HOUSE...FORREST AND MCALISTER.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3542 10312 3488 10340 3468 10380 3444 10451
3494 10485 3520 10413 3537 10375 3587 10345
TIME...MOT...LOC 0011Z 332DEG 18KT 3564 10337 3518 10360
3498 10399 3478 10461
34Special weather statement, Jul 6, 6:29 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 629 PM MDT TUE JUL 6 2010 NMZ536-070115- ROOSEVELT COUNTY- 629 PM MDT TUE JUL 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH 715 PM MDT... AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PORTALES. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...PORTALES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3430 10352 3429 10323 3406 10329 3409 10351 TIME...MOT...LOC 0029Z 197DEG 4KT 3415 10338 34
Local storm report, Jul 6, 6:46 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
646 PM MDT TUE JUL 06 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 7 SW FLOYD 34.14N 103.64W
07/06/2010 M0.75 INCH ROOSEVELT NM PUBLIC
&&
EVENT NUMBER ABQ1002090
RJOJOLALocal storm report, Jul 6, 6:48 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
648 PM MDT TUE JUL 06 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 2 SW PORTALES 34.16N 103.37W
07/06/2010 M0.75 INCH ROOSEVELT NM PUBLIC
&&
CORRECTED LOCATION
EVENT NUMBER ABQ1002090
RJOJOLAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:11 PM MDT | Special Weather Statement | ABQ | Guadalupe, Quay | 49 min |
| Jul 6, 6:29 PM MDT | Special Weather Statement | ABQ | Roosevelt | 46 min |
| Jul 6, 6:34 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 116 min |
| Jul 6, 7:18 PM MDT | Special Weather Statement | ABQ | Chaves | 42 min |
| Jul 6, 7:34 PM MDT | Special Weather Statement | ABQ | Chaves | 26 min |
| Jul 6, 7:59 PM MDT | Areal Flood Advisory | ABQ | Chaves | 2 hr |
| Jul 6, 8:04 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 116 min |
| Jul 6, 9:00 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 2 hr |
| Jul 7, 2:28 PM MDT | Areal Flood Advisory | ABQ | Torrance | 92 min |
| Jul 7, 2:37 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, San Miguel, Santa Fe | 83 min |
| Jul 7, 2:52 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 83 min |
| Jul 7, 2:52 PM MDT | Flash Flood Watch | ABQ | 30 hr | |
| Jul 7, 3:30 PM MDT | Flash Flood Warning | ABQ | Torrance | 2 hr |
| Jul 7, 3:40 PM MDT | Special Weather Statement | ABQ | Colfax | 35 min |
| Jul 7, 4:08 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Lincoln, San Miguel, Socorro, Torrance | 112 min |
| Jul 7, 4:15 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Jul 7, 4:21 PM MDT | Special Weather Statement | ABQ | Colfax | 54 min |
| Jul 7, 4:26 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Mora, San Miguel | 2 hr |
| Jul 7, 4:42 PM MDT | Special Weather Statement | ABQ | Sandoval | 33 min |
| Jul 7, 5:17 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 88 min |
| Jul 7, 5:57 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Quay, San Miguel | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.